Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 2, 2018, 6:32 PM EDT for Laurens County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2018, 6:32 PM EDT (22:32 UTC)
- Expired
- Jul 2, 2018, 7:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
County Laurens County, GA
The radar
The Robins AFB radar (KJGX), 53 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 284 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
626
WWUS82 KFFC 022232
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
632 PM EDT MON JUL 2 2018
GAZ074-084-085-097-022300-
Wilkinson GA-Washington GA-Johnson GA-Laurens GA-
632 PM EDT MON JUL 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILKINSON...SOUTHERN
WASHINGTON...NORTHWESTERN JOHNSON AND LAURENS COUNTIES UNTIL 700 PM
EDT...
At 632 PM EDT...a line of strong thunderstorms was along a line
extending from near Tuckers Crossroad to near Lowery...and moving
northwest at 30 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Dublin, Wrightsville, East Dublin, Dexter, Dudley, Rentz, Montrose,
Spann, Tuckers Crossroad, Nicklesville, Minter, Lovett, Harlow,
Chappells Mill, Brewton and Lowery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3236 8307 3258 8318 3274 8313 3282 8289
3268 8266 3239 8271 3239 8272 3237 8272
3236 8273 3235 8273 3233 8275 3233 8274
3232 8273
TIME...MOT...LOC 2232Z 120DEG 26KT 3272 8284 3236 8286
HAIL...0.25IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 2, 2:39 PM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jul 2, 2:39 PM EDT, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 239 PM EDT Mon Jul 2 2018 .SHORT TERM /Tonight through Tuesday Night/... North and Central Georgia is currently wedged between a sfc low pressure towards the SW and a surface high pressure towards the NE putting the forecast area in moist southeasterly flow for the afternoon/evening. Ongoing scattered showers should continue into the early evening with isolated thunderstorms possible. However, the morning soundings showed quasi-moist adiabatic temperature profiles combined with higher pressure aloft which are producing long and skinny CAPE profiles with MLCAPE struggling to reach 1500 J/kg. This should limit thunderstorm potential compared to typical summertime conditions in the area. A trough from the surface low stretched over AL will keep the primary forcing for storms near the AL/GA boarder. Tomorrow, a mid-level inverted ridge with an accompanied dry slot look to move through the area which will help to limit precipitation potential with only a slight chance of showers and thunderstorms for the NW half of the forecast area, including the ATL metro. Potential will be higher for the southeastern half of the CWA but precip chances will max out around 40% due to some models resolving a potential wave of storms moving into GA in the late afternoon/early evening. With drier air creating less cloud cover, temps should rise into the lower 90s with heat indices in the upper 90s and lower triple digits. 22 .LONG TERM /Wednesday through Monday/... No major changes needed to the ongoing forecast for the long term period of the forecast. Easterly flow aloft and at the surface will continue through the end of the week. A wave will move in from the east by late in the week, increasing the pops Thursday. The weekend looks to be pretty unsettled, with a front dropping down from the north later Friday into Saturday. The boundary looks to dissipate by Sunday. Temps are expected to average right around normal. The thicker cloud cover in the easterly flow should help temps remain the upper 80s to lower 90s. However, the humidities will remain high due to the abundant low level moisture. NListemaa && .AVIATION... 18Z Update... Mostly VFR conditions today. Current scattered MVFR cigs expected to rise to VFR through the afternoon. Thunderstorm potential for any one TAF site is low, but enough to warrant TEMPO groups for CSG and ATL sites from 22Z-02Z. Winds will stay out of the E-SE through the period. Overnight SCT/BKN sky cover could produce some MVFR cigs and vsbys where winds are calm by the early morning. //ATL Confidence...18Z Update... Medium on TSRA potential. High on all other elements. Thiem && .PRELIMINARY POINT TEMPS/POPS... Athens 72 92 72 89 / 20 30 30 30 Atlanta 74 90 73 88 / 40 20 20 30 Blairsville 67 87 67 85 / 30 20 20 30 Cartersville 72 91 72 89 / 40 20 20 30 Columbus 74 92 74 90 / 40 20 20 30 Gainesville 72 90 72 87 / 30 20 20 30 Macon 73 92 72 90 / 30 40 30 30 Rome 72 91 72 90 / 50 20 10 30 Peachtree City 72 91 72 88 / 40 20 20 30 Vidalia 73 92 73 88 / 20 50 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...22 LONG TERM....NListemaa AVIATION...22
Hazardous weather outlook, Jul 2, 9:53 AM EDT, 8 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 953 AM EDT Mon Jul 2 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 953 AM EDT Mon Jul 2 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered to numerous showers and thunderstorms are expected today into tonight. A few storms could be strong and possibly severe with strong gusty winds, frequent lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... There is a chance of thunderstorms each day through Sunday, most so during the afternoon and evening hours. A few storms could be strong to severe with strong gusty winds, frequent lightning and isolated flooding from heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 2, 4:18 PM EDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
418 PM EDT MON JUL 2 2018
GAZ113-022100-
Toombs GA-
418 PM EDT MON JUL 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS COUNTY UNTIL 500 PM EDT...
At 418 PM EDT...a strong thunderstorm was near Gordonia Altamaha
State Park, or near Reidsville...moving northwest at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lyons, Vidalia, Santa Claus, Center, Toombs Central, Ohoopee, New
Branch, Ponderosa, South Thompson, English Eddy, Grays Landing, Rock
Springs, Cedar Crossing and Johnson Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3194 8228 3193 8230 3195 8231 3193 8231
3194 8238 3195 8237 3196 8238 3195 8239
3196 8241 3195 8240 3197 8244 3219 8240
3226 8222 3216 8218 3214 8220 3191 8223
TIME...MOT...LOC 2018Z 123DEG 10KT 3205 8217
WIND...40MPHSpecial weather statement, Jul 2, 5:31 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
531 PM EDT MON JUL 2 2018
GAZ086-098-112-113-022200-
Toombs GA-Emanuel GA-Treutlen GA-Montgomery GA-
531 PM EDT MON JUL 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOMBS...
SOUTHWESTERN EMANUEL...EASTERN TREUTLEN AND NORTHEASTERN MONTGOMERY
COUNTIES UNTIL 600 PM EDT...
At 531 PM EDT...a strong thunderstorm was near Lexsy, or 12 miles
south of Swainsboro...moving west at 10 mph.
HAZARD...Winds 40 to 50 mph...frequent lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Swainsboro, Lyons, Vidalia, Oak Park, Nunez, Tarrytown, Covena,
Norristown, Kibbee, Norristown Junction, Lexsy, Zaidee, Gillis
Springs and Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3251 8223 3220 8233 3227 8257 3249 8255
3264 8247
TIME...MOT...LOC 2131Z 112DEG 9KT 3242 8237
WIND...50MPHSpecial weather statement, Jul 2, 5:49 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
549 PM EDT MON JUL 2 2018
GAZ085-086-022215-
Emanuel GA-Johnson GA-
549 PM EDT MON JUL 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EMANUEL AND
NORTHEASTERN JOHNSON COUNTIES UNTIL 615 PM EDT...
At 549 PM EDT...a strong thunderstorm was over Kite, or 11 miles east
of Wrightsville...moving northwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Wrightsville, Kite, New Home, Meeks, Blundale and Donovan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3259 8249 3264 8268 3278 8274 3280 8268
3278 8266 3279 8262 3282 8255 3279 8249
3277 8246 3276 8244 3277 8243 3275 8239
TIME...MOT...LOC 2149Z 117DEG 11KT 3271 8252
WIND...40MPHSpecial weather statement, Jul 2, 6:06 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
606 PM EDT MON JUL 2 2018
GAZ085-086-097-098-111-112-022230-
Wheeler GA-Emanuel GA-Treutlen GA-Johnson GA-Montgomery GA-
Laurens GA-
606 PM EDT MON JUL 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHEELER...WESTERN
EMANUEL...TREUTLEN...SOUTHEASTERN JOHNSON...NORTHWESTERN MONTGOMERY
AND EASTERN LAURENS COUNTIES UNTIL 630 PM EDT...
At 605 PM EDT...a line of strong thunderstorms was along a line
extending from near Meeks to near Barnhill...and moving west at 30
mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dublin, Soperton, East Dublin, Adrian, Tarrytown, Lothair, Orland,
Rockledge, Orianna, Barnhill, Minter, Lovett, Brewton, Lowery,
Blackville and Scott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3269 8286 3251 8295 3227 8298 3223 8259
3259 8248
TIME...MOT...LOC 2205Z 103DEG 26KT 3262 8264 3232 8272
WIND...40MPHSpecial weather statement, Jul 2, 6:14 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
614 PM EDT MON JUL 2 2018
GAZ074-085-097-022245-
Washington GA-Johnson GA-Laurens GA-
614 PM EDT MON JUL 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WASHINGTON...JOHNSON
AND NORTHERN LAURENS COUNTIES UNTIL 645 PM EDT...
At 614 PM EDT...a strong thunderstorm was over Wrightsville...moving
west at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Wrightsville, Harrison, Kite, Spann, Donovan, New Home, Meeks,
Tuckers Crossroad and Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3270 8249 3269 8250 3266 8249 3264 8249
3264 8251 3262 8252 3260 8256 3267 8288
3282 8288 3291 8276 3283 8252 3281 8252
3278 8247
TIME...MOT...LOC 2214Z 099DEG 17KT 3271 8267
WIND...40MPHSpecial weather statement, Jul 2, 6:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
632 PM EDT MON JUL 2 2018
GAZ074-084-085-097-022300-
Wilkinson GA-Washington GA-Johnson GA-Laurens GA-
632 PM EDT MON JUL 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILKINSON...SOUTHERN
WASHINGTON...NORTHWESTERN JOHNSON AND LAURENS COUNTIES UNTIL 700 PM
EDT...
At 632 PM EDT...a line of strong thunderstorms was along a line
extending from near Tuckers Crossroad to near Lowery...and moving
northwest at 30 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Dublin, Wrightsville, East Dublin, Dexter, Dudley, Rentz, Montrose,
Spann, Tuckers Crossroad, Nicklesville, Minter, Lovett, Harlow,
Chappells Mill, Brewton and Lowery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3236 8307 3258 8318 3274 8313 3282 8289
3268 8266 3239 8271 3239 8272 3237 8272
3236 8273 3235 8273 3233 8275 3233 8274
3232 8273
TIME...MOT...LOC 2232Z 120DEG 26KT 3272 8284 3236 8286
HAIL...0.25IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 9:08 PM EDT | Special Weather Statement | FFC | Morgan, Walton | 52 min |
| Jul 2, 4:18 PM EDT | Special Weather Statement | FFC | Toombs | 42 min |
| Jul 2, 5:31 PM EDT | Special Weather Statement | FFC | Treutlen | 29 min |
| Jul 2, 5:49 PM EDT | Special Weather Statement | FFC | Johnson | 26 min |
| Jul 2, 6:06 PM EDT | Special Weather Statement | FFC | Laurens, Treutlen | 24 min |
| Jul 2, 6:14 PM EDT | Special Weather Statement | FFC | Johnson | 31 min |
| Jul 2, 7:01 PM EDT | Special Weather Statement | FFC | Wilkinson | 29 min |
| Jul 2, 7:12 PM EDT | Special Weather Statement | FFC | Washington | 48 min |
| Jul 2, 7:34 PM EDT | Special Weather Statement | FFC | Warren | 41 min |
| Jul 2, 7:40 PM EDT | Special Weather Statement | FFC | Hancock | 50 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.